Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increasing loss of sex drive
Dec 15, 2005

Hi!

I was diagnosed last Christmas with full blown AIDS. I was put on a regimin of Truvada, Norvir and Reyataz (and K-Pax vitamins since October). I'm doing much better: T-cells are at 465 and I've been undetectable since August. I have had no side effects such as diarreah or nausea, so I couldn't be more pleased.

Except I have no sex drive. Initially, I had difficulty achieving or maintaining an erection, but now there's no desire at all. I don't masterbate at all: when I try, I can't seem to get fired up at all, so I give up. I have not had an orgasm in months, and the few times I have, the amount of WORK to get there seemed hardly worth it.

I've tried all 3 prescription ED meds to no avail (actually, they make me hallucinate, even at low dose!), but achieved some success with an herbal product Vigora. However, even that's not working anymore.

My doc says the meds shouldn't be causing it, but I was wondering if you had any advice, or recommedations for alternate treatments, like acupuncture, psychotherapy, even hypnotism maybe.

Any encouraging words would be appreciated. I'm getting very depressed about all of this. Cuddling is nice and all, but it ain't gonna keep my boyfriend aroudn much longer.

Response from Dr. Henry

I assume you have had your testosterone (total and free) levels checked? You aren't taking any other meds (such as some antidepressants) that can cause impotence? In some cases Caverjet is helpful. Locally I refer to the U of MN Program in Human Sexuality for assistance when the usual efforts are ineffective (there usually is a sexual health clinic in most major metro areas). KH



Previous
Advair & Kaletra interaction
Next
Swallen legs and penis with HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement